Warning to Parents About New Drug 2C-1 That is Taking Lives
New party drugs from the phenethyalmine class threaten health and even lives of young people looking for a new experience through drug experimentation.
The latest – and perhaps most dangerous – trend in drugs is the constantly shifting list of synthetics. Many of these will not show up on a drug test because they may be too new, which makes it difficult for medical staff to treat an overdose or bad effect from these drugs. The newest of these to show up in news reports as having caused deaths among teenaged users is 2C-1. But it’s not the only one threatening our youth.
There are several drugs in this class that originated in Europe but have made their way to America. This class of drug is called phenethylamines. A well known drug of this type that is already common to the party or nightclub scene is Ecstasy,
Effects of this type of drug include hallucinations and changes in emotional states. They are also strong physical stimulants similar to amphetamines so they will increase blood pressure and heart rate and contribute to dehydration. High fevers can result from these effects that may trigger convulsions or organ damage.
These newer phenethylamines making the rounds in America include:
In September 2012, 2C-I wasidentified as the cause of death for two teens in North Dakota. Like other synthetic drugs “bath salts” and K2, the results can be unpredictable and may be dose-related. According to ABC News 4, the drug has been appearing in other major American cities as well since it made its arrival from Europe.
In Europe and the US, there are many deaths and adverse effects attributed to these drugs. In Indiana, as reported by Yahoo! News, 2C-I overdoses have resulted in seizures, kidney failure and fatally high blood pressure. Because they are such strong stimulants, their use may set up a chain reaction that causes organs to shut down, resulting in death.
“Advocates of drug experimentation may praise these drugs for the supposed insight one receives after taking them, but some people are losing their lives,” explained Bobby Wiggins, longtime Narconon spokesperson and drug prevention specialist.
“Those wanting to abuse drugs may like them because are difficult to detect on a drug test. But this may work against them if they wind up in the emergency room and no one can find out what drug they have taken. This is a very real possibility.”
Some results of these drugs reported by the European Monitoring Centre for Drugs and Drug Addiction
- 2C-T abuse has been associated with vomiting, delirium, loss of memory, panic attacks and strong depression of central nervous system.
- 2C-T-2 abuse has been associated with anxiety, paranoia, panic attacks, muscle rigidity and vomiting.
- 2C-T-7 is associated with vomiting, headaches, confusion, delirium, high blood pressure and muscle spasms. Some individuals have needed hospitalization and one person was in a coma for five days after use.
“These drugs are far too dangerous to experiment with,” continued Mr. Wiggins. “Parents may know how to talk to their children about marijuana and alcohol but not other drugs. We recommend that parents make it very clear to their children that there are no drugs that are completely safe and that young people risk their health, their sanity and their futures if they use these substances.”
For more than forty-five years, Narconon drug rehabilitation centers and drug prevention specialists have been dedicated to bringing about a world without substance abuse or addiction. For information on Narconon drug education programs or rehabilitation services, contact Narconon International at 1-800-775-8750.